Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

1.6 years old suffering from fever. Given wikoryl and crocin. Is this safe to give?

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 1982
Answered : 683 Questions
Question
My daughter is 1.6yrs old and she is suffering from fever since a day. Yday, she had 4 times wikoryl and last time she had around 9PM wikoryl oral drops and then now 12.20 AM, we gave crocin 2.5mg? is that safe to give as her temprature was around 101.8
Posted Wed, 1 Aug 2012 in Child Health
 
 
Answered by Dr. Taher Kagalwala 1 hour later
Dear,

Thank you for addressing this query on this platform. I am going to try and answer your question. It appears that you are using Wikoryl drops from a previously given prescription of a doctor. If that is correct, I would suggest you to stop self-prescription. Wikoryl contains an anti-histamine which is generally given for nose congestion and cold or flu like symptoms. If she has no watering of the nose, Wikoryl may not do anything other than causing her to go to sleep.

If fever alone is your concern, using paracetamol drops or syrup (such as the Crocin that you gave) is the right and the only medication-related solution. In addition, if the temperature crosses 100 degree F, also start sponging her with tap water; for this, remove her dress and continuously wipe her body from the neck to the knees - till the mouth temperature drops below 99.

The dose of paracetamol that you should use should be 5-6 ml if syrup and about 15-18 drops if you are using drops ... each time.

Before assuming that this is a virus or something, I would also suggest that you show her to a pediatrician and take his/her opinion regarding a complete physical examination, need for a blood test or X XXXXXXX or urine test, and further guidance on therapy.

I will await your further reply.

Thank you once again, and may I wish you warm regards.

Dr. Taher
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor